Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 14, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Nov 11, 2019, 3:39 AM CST for 5 counties in Texas. It took effect at Nov 11, 2019, 6:00 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 3:39 AM CST (09:39 UTC)
- In effect from
- Nov 11, 2019, 6:00 PM CST
- Expired
- Nov 12, 2019, 1:06 PM CST
- In force
- 19 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271 WWUS74 KBRO 110939 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 339 AM CST Mon Nov 11 2019 TXZ251-254>257-351-111900- /O.NEW.KBRO.WI.Y.0014.191112T0000Z-191113T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 339 AM CST Mon Nov 11 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 6 PM this evening to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Brady
5 follow-up statements
847 WWUS74 KBRO 111732 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1132 AM CST Mon Nov 11 2019 TXZ251-254>257-351-120200- /O.CON.KBRO.WI.Y.0014.191112T0000Z-191113T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1132 AM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 6 PM this evening to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
078 WWUS74 KBRO 112130 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 330 PM CST Mon Nov 11 2019 TXZ251-254>257-351-120530- /O.CON.KBRO.WI.Y.0014.191112T0000Z-191113T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 330 PM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 6 PM this evening to 6 PM CST Tuesday. * IMPACTS...Strong north winds will displace unsecured, lightweight outdoor objects, including holiday decorations. Localized power outages are possible. High profile vehicles may have difficulty driving especially over highway overpasses and bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Speece
235 WWUS74 KBRO 120100 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 700 PM CST Mon Nov 11 2019 TXZ250-253-353-121200- /O.EXB.KBRO.WI.Y.0014.000000T0000Z-191112T1200Z/ Brooks-Southern Hidalgo-Northern Hidalgo- Including the cities of Falfurrias, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 700 PM CST Mon Nov 11 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Brooks, Southern Hidalgo and Northern Hidalgo Counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Strong north winds will displace unsecured, lightweight outdoor objects, including holiday decorations. Localized power outages are possible. High profile vehicles may have difficulty driving especially over highway overpasses and bridges. * ADDITIONAL DETAILS...Strong winds and gusts behind cold front will also affect mid valley counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ251-254>257-351-121200- /O.CON.KBRO.WI.Y.0014.000000T0000Z-191113T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 700 PM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 6 PM this evening to 6 PM CST Tuesday. * IMPACTS...Strong north winds will displace unsecured, lightweight outdoor objects, including holiday decorations. Localized power outages are possible. High profile vehicles may have difficulty driving especially over highway overpasses and bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
743 WWUS74 KBRO 121004 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 404 AM CST Tue Nov 12 2019 TXZ250-253-353-121115- /O.CAN.KBRO.WI.Y.0014.000000T0000Z-191112T1200Z/ Brooks-Southern Hidalgo-Northern Hidalgo- Including the cities of Falfurrias, McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 404 AM CST Tue Nov 12 2019 ...WIND ADVISORY IS CANCELLED ACROSS HIDALGO AND BROOKS COUNTIES... .Winds have diminished to below advisory criteria across Hidalgo and Brooks counties but wind gusts could remain up to near 35 mph this morning. $$ TXZ251-254>257-351-122200- /O.CON.KBRO.WI.Y.0014.000000T0000Z-191113T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 404 AM CST Tue Nov 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...From 6 PM this evening to 6 PM CST Tuesday. * IMPACTS...Strong north winds will displace unsecured, lightweight outdoor objects, including holiday decorations. Localized power outages are possible. High profile vehicles may have difficulty driving especially over highway overpasses and bridges. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Brady
747 WWUS74 KBRO 121906 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 106 PM CST Tue Nov 12 2019 TXZ251-254>257-351-122015- /O.CAN.KBRO.WI.Y.0014.000000T0000Z-191113T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 106 PM CST Tue Nov 12 2019 ...WIND ADVISORY IS CANCELLED... Winds have diminished to below advisory criteria across Cameron, Willacy and Kenedy counties. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 11:26 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Nov 10, 11:26 PM CST, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1126 PM CST Sun Nov 10 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...A VFR ceiling just above MVFR should persist overnight
and through much of Monday. Some brief occasional breaks in the
overcast is probable but with low confidence these breaks are not
shown in the latest TAF package. Potent cold front moves through
the TAF sites between 03 and 06Z Tuesday with lower ceilings, rain
and thunderstorms, and strong winds developing in wake of the
front. Very poor flying conditions for Monday night and Tuesday.
&&
.PREV DISCUSSION... /issued 607 PM CST Sun Nov 10 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...VFR with BKN to OVC skies cover much of Deep South
Texas and the three regional Airports. There is some indication
for ceilings to lower overnight with better probabilities of MVFR
farther inland especially at KMFE. Lower VFR ceilings are expected
for Monday with brief periods of SCT clouds in the morning before
BKN-OVC conditons develop. Southeast winds become light tonight
with a few moderate gusts Monday. A very strong cold front works
its way through the air terminals after sunset Monday timing
varies but it could be as early as 6 pm or late as midnight.
Strong north winds with gusts approaching 40 knots are possible
with IFR conditions Monday night into Tuesday morning.
PREV DISCUSSION... /issued 501 PM CST Sun Nov 10 2019/
.Arctic airmass to bring much colder temperatures to the area
late Monday night into Tuesday...
SHORT TERM (Now through Monday Night): One more day of nice
weather will be expected across the RGV as 500 mb ridging builds
across the region warming up temps overnight and Mon. Since the
low level wind flow will be coming in off of the Gulf of Mex
throughout the short term period, expect general mid and lower
level cld cover to prevail throughout Mon Night. The warmer E-SE
low level flow will also help warm up the temps through Mon due to
the increasing WAA. A very sharp and strong 500 mb trough axis
will then dig into the central and eastern Plains States Mon and
Mon Night ushering an Arctic cold front through the region Mon
Night. Very strong CAA is expected in the wake of this frontal
passage with much lower temps expected by 06-12z Tues. The very
strong northerly surface flow will also drop wind chill values
down into the 30s across much of the region with some upper 20s
possible across the northern Ranchlands by sunrise Tues. Wind
Chill Advisories will be a possibility for much of the region
starting Mon Night. Wind Advisories may be possible especially for
the coastal sections of Deep South TX due to the increasing
northerly winds.
The NAM continues to be the coldest of the short term model runs
versus the GFS and ECMWF since the NAM tends to be the most
aggressive with the potential CAA associated with Arctic airmasses.
The GFS and ECMWF are a bit warmer with temps through Mon Night. All
three models indicate very high pops for Mon Night due to the good
moisture advection ahead of the front, and the very good surface
convergence associated the fropa.
For now will go closer to the warmer side of the GFS and ECMWF
guidance for lows tonight and highs tomorrow. Will go on the cooler
side of the GFS and ECMWF for lows Mon Night/Tues Morning but will
not go as cold as the NAM for Mon Night as am concerned that the NAM
solution may be a bit overdone.
LONG TERM (Tuesday through Sunday): Low to mid level moisture
will be high across south Texas Tuesday as the shallow cold air
continues to advect into the CWA. Rain chances will be high
Tuesday as warm and moist air moves across the shallow cold air
and elevated convection develops in the wake of the front. Some
drier air will move into south Texas Tues night and rain chances
will diminish Tues afternoon into Tues evening as a result.
Temperatures will struggle to climb into the upper 30s across the
northern ranchlands and into the lower 40s across the Rio Grande
Valley during the day. We will likely break the record low maximum
temperatures Tuesday. Wind chill index values will be in the
lower 20s north to upper 20s south with breezy to windy conditions
across the area Tues morning. Winds will diminish slightly Tues
afternoon but wind chill temps will remain in the 20s across the
CWA. Wind chill advisories will likely be needed for the CWA Tues
morning and possibly through Tues afternoon. Temperatures will
continue to fall Tues night but should remain above freezing as
cloud cover across the area will limit radiational cooling.
However...we may tie or break record low temperatures Wednesday
morning. Low to mid level moisture will increase across northeast
Mexico into the Rio Grande Valley Wednesday into Wed night as a
500mb cut-off low across Baja California Tuesday moves eastward
across north-central Mexico Wednesday. Elevated convection is
expected to develop across northeast Mexico into deep south Texas
Wed night into Thursday as the upper level low moves across
northeast Mexico and the RGV as a shortwave trough Thursday. Rain
chances will increase Wed night into Thursday with scattered to
numerous showers and isolated thunderstorms developing and moving
across the area. Rain chances should diminish Thurs night into
Friday in the wake of the 500mb shortwave trough. The global
models are not in good agreement for the rest of the forecast
period as the GFS keeps moisture and rain chances across deep
south TX Friday and the ECMWF brings drier air with subsidence
across the area. The GFS brings additional moisture across Mexico
into the RGV through the weekend with rain chances increasing
Saturday into Sunday ahead of another 500mb low developing across
Baja California through the weekend. Meanwhile...the ECMWF remains
fairly dry through the rest of the forecast period even though it
progs a 500mb trough moving into the south-central United States
Sunday. Will go with a blend of the global models for the rest
of the week into the weekend for now and wait for future model
runs to resolve model differences in the rest of the long term.
Minor coastal flooding is possible along the lower Texas coast
Tuesday especially at high tides and the very strong northerly
winds. A coastal flood advisory will likely be needed for coastal
Cameron County mainly for the southern portions of the bay where
the northerly winds and high tides will allow water levels to rise
between 1 to 2 feet MHHW.
MARINE (Now through Monday Night): Pretty benign marine conditions
will be expected to continue tonight into Monday with generally
light to moderate S-SE winds prevailing with fairly low seas. The
cold front will be pushing into the northern portions of the lower
TX Bay and Gulf waters around 03-04z Tues with the front clearing
the mouth of the Rio Grande by 06z Tues. Expect Gale Force winds
will quickly spread across both the Bay and Gulf waters after 03z
Tues. So will upgrade the Gale Watch to a Gale Warning for Mon Night
into Tues.
Tuesday through Friday...Very strong north winds will prevail
across the coastal waters Tuesday as the pressure gradient
continues to increase across the western Gulf of Mexico in the
wake of the cold front. Gale force winds will continue across the
Laguna Madre and offshore waters through Tuesday afternoon before
the pressure gradient weakens and winds begin to diminish Tuesday
evening but will remain moderate to strong from the north to
northeast Tues night. Small craft advisories will need to replace
the Gale Warning for the Laguna Madre Tuesday evening. Also...small
craft advisories will need to replace the Gale Warning for the
offshore waters for both winds and seas Tuesday evening and for
mainly seas for the rest of Tuesday night. Light northeast winds
across the northwest Gulf of Mexico Wed morning will veer to the
east in the afternoon. A coastal trough is expected to develop
across the lower Texas coast Wed night and the pressure gradient
will increase slightly as a result. Light to moderate southeast
winds will prevail offshore with light and variable winds along
the coast. The pressure gradient is not expected to change
Thursday and light and variable winds will likely prevail across
the bay waters and nearshore waters and light to moderate
southeast winds will likely prevail across the far offshore
waters. The coastal trough is expected to move inland Thurs night
into Friday and winds will shift to the east Thurs night and
increase Friday with SCEC conditions developing across the
offshore waters Friday.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning from 9 PM Monday to 6 PM CST Tuesday for GMZ130-132-
135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation...Bogorad/59Hazardous weather outlook, Nov 10, 4:11 PM CST, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 411 PM CST Sun Nov 10 2019 TXZ248>257-351-353-112215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 411 PM CST Sun Nov 10 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents along the lower Texas coast. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Wind Advisory will likely be needed for mainly the coastal counties of Deep South Texas Monday night and Tuesday with the passage of a strong cold front. A Wind Chill Advisory may be possible for much of Deep South Texas and the Rio Grande Valley on Tuesday. Minor coastal flooding will be possible around high tide cycles from Monday night through Wednesday, especially along the southern bays. An elevated risk of rip currents is likely at the local beaches from Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time. GMZ130-132-135-150-155-170-175-112215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 411 PM CST Sun Nov 10 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Gale Warning has been issued for all of the coastal waters of Deep South Texas from 9 PM CST Monday through 6 PM CST Tuesday due to dangerous marine conditions behind a strong cold front Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time. Frye
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:57 AM CST | Coastal Flood Statement | BRO | Kenedy | 41 hr |
| Nov 11, 3:25 PM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 27 hr |
| Nov 11, 3:37 PM CST | Coastal Flood Advisory | BRO | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.